Robustness Properties of Distributed Configurations in Multi-Agent Systems

Tomić, I. & Halikias, G. (2016). Robustness Properties of Distributed Configurations in Multi-Agent Systems. IFAC-PapersOnLine, 49(9), pp. 86-91. doi: 10.1016/j.ifacol.2016.07.500

[img]
Preview
Text - Accepted Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (339kB) | Preview

Abstract

This paper considers a distributed LQR design framework for a multi-agent network consisting of identical dynamically decoupled agents. A systematic method is presented for computing the performance loss of various distributed control configurations relative to the performance of the optimal centralized controller. Necessary and sufficient conditions have been derived for which a distributed control configuration pattern arising from the optimal centralizing solution does not entail loss of performance if the initial vector lies in a certain subspace of state-space which is identified. It was shown that these conditions are always satisfied for systems with communication/control networks corresponding to complete graphs with a single link removed. A procedure is extended for analyzing the performance loss of an arbitrary distributed configuration which is illustrated by an exhaustive analysis of a network consisting of agents described by second-order integrator dynamics. Presented results are useful for quantifying performance loss due to decentralization and for designing optimal or near-optimal distributed control schemes.

Item Type: Article
Uncontrolled Keywords: Distributed control; Linear quadratic regulator; Multi-agent systems; Robustness; Performance cost
Subjects: T Technology > TK Electrical engineering. Electronics Nuclear engineering
Divisions: School of Engineering & Mathematical Sciences > Engineering
URI: http://openaccess.city.ac.uk/id/eprint/16894

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics